Results 1 to 5 of 5

Thread: autonomic dysreflexia

  1. #1

    autonomic dysreflexia

    I had a very good bowel program 2 weeks ago. Usually i do it every other day.
    After that, there's nothing in my rectum 2 days later. There was very little on the 4th day. On the 6th day when my care-giver started to do the digital stuimulation on me, i started to have very severe pounding headache. We had to stop for a while and used annema to finish the program, I think the autonomic dysreflexia has been triggered.

    The next morning when I liid down on my stomach to do the exercise, the sever pounding headache started again. i have to sit up immediately for 1 hour to get back to normal.

    The following 2 days, whenever I lied on bed to do the caths, the headache came back. Tonight when my care-giver tried to do the digital stimulation for me for the bowel, I had the sever headache again.

    I was injured for 8 years, and it never happened like this before. The autonomic dysreflexia happened to me 2 times before due to a heavy load of bowel, but it subside right after that. The next day is ok and back to normal. This time really bothers me.

    anyone had the same experience before and how you get back to normal ? Please help.

    Any treatment ?

  2. #2
    Senior Member
    Join Date
    May 2004
    Location
    Ottawa, Cdn.....eh
    Posts
    3,268
    It's common to have residual headaches for a bit after a severe episode. I think mine lasted 2 weeks.

    You seem to be getting the aches still when your blood presure rises above normal, like when you lie down my BP rises 10-15, and your Bowel routine.

    Hope things get better.

  3. #3
    Senior Member keps's Avatar
    Join Date
    May 2005
    Location
    United Kingdom
    Posts
    5,355
    Yeah, Patonb's right.

    The first two severe attacks of ad I had, I had headache for about 2 weeks after, even though I avoided the stimulus for ad.

  4. #4
    Thanks for sharing your experience. Did you guys take any medication ?

    My doctor prescribed Nifedipine 10 mg as needed for blood pressure greater than 160. The other isDibenzyline 10 mg as needed.

    I didn't take any so far 'cause my blood pressure usually low. I'm afraid it may trigger another problem.

  5. #5
    Taking the medication will not trigger an episode,, but you need to make sure that you need it before taking it. Both of those medications cause your bp to drop-

    It sounds as though you may need a tune up on your bowwel program since the results don't seem to be the usual. Are you eating basically the same types and amounts of food? How about the fluids? Are you getting enough exercise? Have you changed any medications? All of these can contribute to backing up your bowels and lead to AD.

    CKF

Similar Threads

  1. Dr. Young or SCI nurses,
    By cathy j in forum Care
    Replies: 8
    Last Post: 02-03-2006, 10:29 AM
  2. Replies: 0
    Last Post: 05-12-2002, 01:06 PM
  3. Replies: 8
    Last Post: 01-07-2002, 09:06 AM
  4. Replies: 0
    Last Post: 12-17-2001, 05:25 PM
  5. Replies: 0
    Last Post: 12-17-2001, 04:16 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •